Alert archive / Missouri / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 12, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 10, 2026, 9:47 PM CDT for Knox County, Lewis County, Shelby County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2026, 9:47 PM CDT (02:47 UTC)
- Expired
- Mar 10, 2026, 10:25 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, MO, Lewis County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 5:57 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 529 m²/s²
- 0-3 km storm-relative helicity
- 725 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 25.6
The text
As transmitted.
498
WUUS53 KLSX 110247
SVRLSX
MOC103-111-205-110345-
/O.NEW.KLSX.SV.W.0012.260311T0247Z-260311T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
947 PM CDT Tue Mar 10 2026
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Knox County in northeastern Missouri...
Western Lewis County in northeastern Missouri...
Shelby County in northeastern Missouri...
* Until 1045 PM CDT.
* At 947 PM CDT, a severe thunderstorm was located near Clarence, or
16 miles west of Shelbina, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
* Locations impacted include...
Clarence, Maud, Leonard, Shelbina, Shelbyville, Plevna, Bethel,
Newark, Emden, Steffenville, La Belle and Lewistown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.
A Tornado Watch remains in effect until 1200 AM CDT Wednesday for a
portion of northeast Missouri.
&&
LAT...LON 3993 9229 4020 9180 3995 9176 3995 9184
3969 9185 3966 9214 3966 9219 3961 9219
3961 9230
TIME...MOT...LOC 0246Z 245DEG 49KT 3976 9234
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore4 follow-up statements
741
WWUS53 KLSX 110304
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1004 PM CDT Tue Mar 10 2026
MOC103-111-205-110345-
/O.CON.KLSX.SV.W.0012.000000T0000Z-260311T0345Z/
Knox MO-Lewis MO-Shelby MO-
1004 PM CDT Tue Mar 10 2026
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN KNOX, WESTERN LEWIS AND SHELBY COUNTIES...
At 1004 PM CDT, a severe thunderstorm was located near Shelbyville,
or 11 miles north of Shelbina, moving northeast at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Leonard, Shelbina, Shelbyville, Bethel, Plevna, Newark, Emden,
Steffenville, La Belle and Lewistown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. This storm is capable of producing
widespread damaging winds and large hail.
Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.
A Tornado Watch remains in effect until 1200 AM CDT Wednesday for a
portion of northeast Missouri.
&&
LAT...LON 3995 9223 3996 9223 4020 9180 3995 9176
3995 9184 3969 9185 3966 9212 3966 9225
TIME...MOT...LOC 0247Z 245DEG 42KT 3976 9233
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Elmore631
WWUS53 KLSX 110307
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1007 PM CDT Tue Mar 10 2026
MOC103-111-205-110345-
/O.CON.KLSX.SV.W.0012.000000T0000Z-260311T0345Z/
Knox MO-Lewis MO-Shelby MO-
1007 PM CDT Tue Mar 10 2026
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN KNOX, WESTERN LEWIS AND SHELBY COUNTIES...
At 1007 PM CDT, a severe thunderstorm was located near Shelbyville,
or 12 miles north of Shelbina, moving northeast at 50 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Leonard, Shelbina, Shelbyville, Bethel, Plevna, Newark, Emden,
Steffenville, La Belle and Lewistown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. This storm is capable of producing
widespread damaging winds and large hail.
Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.
A Tornado Watch remains in effect until 1200 AM CDT Wednesday for a
portion of northeast Missouri.
&&
LAT...LON 3995 9221 3997 9221 4020 9180 3995 9176
3995 9184 3969 9185 3966 9210 3966 9219
TIME...MOT...LOC 0304Z 245DEG 42KT 3985 9209
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Elmore190
WWUS53 KLSX 110316
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1016 PM CDT Tue Mar 10 2026
MOC103-111-205-110345-
/O.CON.KLSX.SV.W.0012.000000T0000Z-260311T0345Z/
Knox MO-Lewis MO-Shelby MO-
1016 PM CDT Tue Mar 10 2026
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN KNOX, WESTERN LEWIS AND EASTERN SHELBY COUNTIES...
At 1016 PM CDT, a severe thunderstorm was located near Steffenville,
or 16 miles northeast of Shelbina, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Shelbina, Shelbyville, Bethel, Newark, Emden, Steffenville, La
Belle and Lewistown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
A Tornado Watch remains in effect until 1200 AM CDT Wednesday for a
portion of northeast Missouri.
&&
LAT...LON 3995 9208 4004 9208 4020 9180 3995 9176
3995 9184 3969 9185 3968 9196 3968 9208
TIME...MOT...LOC 0307Z 245DEG 42KT 3987 9204
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore608
WWUS53 KLSX 110325
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1025 PM CDT Tue Mar 10 2026
MOC103-111-205-110335-
/O.CAN.KLSX.SV.W.0012.000000T0000Z-260311T0345Z/
Knox MO-Lewis MO-Shelby MO-
1025 PM CDT Tue Mar 10 2026
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN KNOX,
WESTERN LEWIS AND EASTERN SHELBY COUNTIES...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 1200 AM CDT Wednesday for a
portion of northeast Missouri.
&&
LAT...LON 3995 9208 4004 9208 4020 9180 3995 9176
3995 9184 3969 9185 3968 9196 3968 9208
TIME...MOT...LOC 0316Z 245DEG 42KT 3991 9192
$$
ElmoreWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 6:36 PM CDT, 3 hours 11 minutes earlier. Its key messages:
- Severe thunderstorms are possible, mainly late this afternoon and evening across northeastern MO/west-central IL. The threat for severe storms continues overnight across much of the area, however it is not as likely.
- Locally heavy rainfall is also possible overnight tonight into Wednesday morning.
Area forecast discussion, Mar 10, 6:36 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
636 PM CDT Tue Mar 10 2026
.KEY MESSAGES...
- Severe thunderstorms are possible, mainly late this afternoon
and evening across northeastern MO/west-central IL. The threat
for severe storms continues overnight across much of the area,
however it is not as likely.
- Locally heavy rainfall is also possible overnight tonight into
Wednesday morning.
&&
.SHORT TERM... (Through Late Wednesday Night)
Issued at 152 PM CDT Tue Mar 10 2026
The main forecast concern remains to be the threat for severe
weather this afternoon through early Wednesday morning. Latest
surface analysis shows low pressure located across northwestern
Missouri with a stalled boundary extending northeast over Illinois
into Indiana. A dry line also currently exists southwest from the
low pressure towards south/ central Kansas. At 250 mb, the
northern jet streak is located across the Dakotas with a southern
stream closed low starting to shear out with fragments of PV
ejecting northeast. Some southern jet stream enhancement is
forecast, with weak coupling of the RRQ/ LFQ possible near Iowa/
Illinois.
Convective initiation is forecast to occur between 4 PM and 7 PM
over Illinois, or just northeast of the CWA. This convection will
then likely move northeast through the afternoon into evening. Latest
visible satellite trends shows most of the agitated CU field
remaining northeast of the region with the surface boundary just
south of Chicago. There is currently widespread 1500 to 2500 J/kg
of ML CAPE across the region (supported by the 18z Missouri
sounding), but strong capping remains in place. Bulk shear values
are around 50 kt as well with steep lapse rates and amble
instability in the hail growth region. If storms are able to
develop, supercells with large to very large hail remain possible.
A second round of convection is also forecast to develop over
south/ central Kansas along the dry line. Mean layer wind and bulk
shear vectors are southwest to west or oblique to the dry line.
However, a cold front will start to sag south tonight with the
mean wind and bulk shear vectors being boundary parallel. This
would favor upscale growth of convection into a potential MCS.
This convection will then move northeast along the frontal
boundary. A strong southwest LLJ will also favor training or back
building convection as new cells propagate into the LLJ. This
means heavy rainfall with isolated flash flooding are possible.
Another concern with these storms will be damaging wind gusts and
a tornado or two. Further south, or away from the boundary,
discrete cells with all hazards possible. The main limiting factor
further south will be the capping with little in the way of
forcing for ascent.
BAH
&&
.LONG TERM... (Thursday through Next Tuesday)
Issued at 152 PM CDT Tue Mar 10 2026
Surface high pressure will be located across southeast Texas
Thursday morning with near seasonable temperatures forecast for
Thursday and Friday. Another shortwave will then dive southeast
out of Canada Thursday evening with surface low pressure tracking
from Minnesota to Wisconsin with a cold front approaching from
the northwest. Global ensembles are in fairly good with the cold
front crossing the area late Friday morning into afternoon with no
precipitation expected. The IQR in temperature spread is around 8
degrees for Friday which is rather impressive this far out. No
precipitation is expected with the Friday frontal passage.
Saturday into Sunday, the long wave pattern will modulate with the
trough axis centering over the central plains of the United States
with surface cyclogenesis occurring near the Kansas/ Oklahoma
region and then ejecting northeast. A surface cold front will then
sweep across the region Sunday afternoon into evening with much
colder temperatures for the beginning of next work week. Global
ensemble guidance is in very good agreement of below temperatures
forecast for Monday and Tuesday, but confidence is low on the
timing of the frontal passage on Sunday. The IQR for KSTL high
temperatures on Sunday is 20 degrees. This frontal passage will
bring a chance of precipitation and even the potential for some
snow as the region will be on the divergent side of a highly
amplified trough axis and PWATs near 1". Confidence on
precipitation amounts and type is low. The GEFS continues to
advertise the wettest and coldest set of solutions with
accumulating snowfall possible Sunday into Monday. However, the
EPS and CMC remains much drier and slightly warmer. Guidance
continues to advertise teens and 20s Monday morning and highs
struggling to reach the mid to upper 30s Monday afternoon.
BAH
&&
.AVIATION... (For the 00z TAFs through 00z Wednesday Evening)
Issued at 635 PM CDT Tue Mar 10 2026
Showers and thunderstorms will continue to increase across western
and northern MO this evening, progressing eastward into the area
through late evening into overnight likely congealing into a line
with time. Thunderstorms will arrive at KUIN, KCOU, and KJEF around
03/05z, followed by St. Louis metro terminals around 07z. Confidence
in more significant impacts from stronger thunderstorms is highest
at KCOU and KJEF including strong winds and IFR flight conditions
with a general weakening trend expected overnight.
A cold front will pass through the area Wednesday morning,
accompanied by additional showers, perhaps a rumble or two of
thunder. MVFR stratocumulus and will linger into the afternoon
before lifting by the evening along with northwesterly winds gusting
20 to 30 kt. Some brief periods of IFR ceilings are also possible,
but confidence is lower in their occurrence.
Pfahler
&&
.CLIMATE...
Issued at 350 AM CDT Tue Mar 10 2026
Near record high temperatures are possible today.
Today 3/10
KSTL 86F (1955)
KCOU 82F (1955)
KUIN 79F (1955)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSXHazardous weather outlook, Mar 10, 1:50 PM CDT, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 150 PM CDT Tue Mar 10 2026 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111900- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 150 PM CDT Tue Mar 10 2026 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. There is a chance of thunderstorms this evening through tonight. A few thunderstorms could be severe, mainly late this afternoon and evening evening across northeastern Missouri and west-central Illinois. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The chance for thunderstorms continues on Wednesday, mainly in the morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. BAH
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 9:12 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 27 min |
| Mar 10, 9:44 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 31 min |
| Mar 10, 10:14 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 34 min |
| Mar 11, 2:18 AM CDT | Tornado Warning | LSX | Montgomery | 12 min |
| Mar 11, 2:26 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 49 min |
| Mar 11, 2:48 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 27 min |
| Mar 11, 3:17 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis, City of Saint Louis | 43 min |
| Mar 11, 4:35 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.